Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 135, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 9, 2002, 6:26 PM MDT for Roosevelt County, New Mexico. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2002, 6:26 PM MDT (00:26 UTC)
- Expired
- Aug 9, 2002, 7:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:35 PM MDT | Hail 0.75 | Tolar, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
884 WUUS55 KABQ 100026 SVRABQ NMC041-100115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 623 PM MDT FRI AUG 9 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 715 PM MDT * AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN ROOSEVELT COUNTY...OR ABOUT 22 MILES SOUTHEAST OF FORT SUMNER OR OVER THE MELROSE BOMBING RANGE...MOVING SOUTHWEST AT 5 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3441 10391 3429 10389 3433 10379 3443 10385
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:52 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 9, 2:52 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT FRI AUG 9 2002 CURRENT RADAR TRENDS INDICATE THAT STORMS ARE MOVING STEADILY SOUTHEAST TO EAST. AT THE CURRENT RATE ACTIVITY OVER ZONES 2...3 AND 8 AND 9 MIGHT BE SOUTHEAST. THUS POPS COULD BE LOWERED AT THE LAST MINUTE BEFORE THE ZONE ARE ISSUED. WEATHER PATTERN TO UNDER GO A CHANGE AS THE WESTERLIES STRENGTHEN AND DIP A BIT SOUTH. TWO STRONG UPPER TROUGHS TO PASS WELL NORTH OF THE STATE OVER THE NEXT ONE TO FOUR DAYS PUSHING THEIR ASSOCIATED COLD FRONTS ACROSS THE EASTERN PLAINS. HIGH PRESSURE BUILDS OVER THE SOUTHWEST DESERTS AND GREAT BASINS PUSHING LOW LEVEL MOISTURE SOUTH AND EAST. FIRST ACROSS THE NORTHWEST...VERY DRY AIR AND MID LEVEL WARMING INDICATED BY 12Z UPPER AIR ANALYSIS AND SOUNDINGS OVER NORTHERN AZ AND GREAT BASIN SHOULD CONTINUE TO PUSH INTO THE 4 CORNERS AND PRECLUDE ANY CONVECTION THROUGH AT LEAST MONDAY AND POSSIBLY THROUGH MID WEEK. ELSEWHERE...LOW LEVEL MOISTURE SLOWLY GETS SHOVED SOUTH AND EAST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. MORNING SATELLITE LOOPS INDICATE A DEFORMATION ZONE LIKE FEATURE OVER THE SOUTHERN HALF OF THE CWA. DEEPEST MOISTURE...PWS 1+ INCH...AND HIGHEST THETA-E AIR EXTENDS SOUTH AND EAST OF A KRTN-KLVS-SOCORRO TO STAFFORD AZ LINE. WILL GO WITH SCATTERED POPS ALONG AND SOUTH OF THIS LINE TONIGHT AND THEN PUSH IT FARTHER SOUTH AND EAST THROUGH THE WEEKEND WITH THE GREATEST ACTIVITY EXPECTED OVER THE SOUTHEAST ON SUNDAY. ISOLATED CONVECTION NORTH AND WEST OF THIS LINE...WITH EXCEPTION TO THE DRY CONDITIONS OVER THE NORTHWEST. POSSIBLE MCS DEVELOPMENT OVER CENTRAL-SOUTHERN PLAINS TONIGHT COULD PUSH SIGNIFICANT OUTFLOW WESTWARD POSSIBLY MAINTAINING OR ENHANCING CONVECTION. EAST WINDS INTO RIO GRANDE POSSIBLE...DEPENDING HOW FAR WESTERN EXTENT OF MCS. STATUS QUO ON THE EXTENDED AS AVN CONTINUES TO INDICATED NEXT COLD FRONT TO PUSH SOUTH THROUGH EASTERN PLAINS MONDAY WITH ISOLATED CONVECTION AT BEST AS DEEPEST MOISTURE SHOULD BE SHOVED SOUTH AND EAST BY THEN. WILL HAVE TO SEE HOW MUCH MOISTURE SURGES IN BEHIND THE FRONT. WEST TO REMAIN ABNORMALLY DRY WITH THE UPPER RIDGE REMAINING OVER THE SW DESERTS-GREAT BASIN CUTTING OFF ANY SIGNIFICANT MONSOON SURGE. SOME COOLING EXPECTED ACROSS THE EAST SATURDAY AROUND 5-10 DEGREES WITH THE COLD FRONT PASSAGE. WESTERN AREAS SHOULD SEE GREATER DIURNAL TEMPERATURES SWINGS WITH LOWERING DEWPOINTS THE NEXT FEW DAYS. GB ABQ BB 067/092 066/092 066 49101 SAF BB 056/088 054/088 055 49211 TCC BB 067/088 064/092 065 49332 .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.